Florida, 2002Damaging Wind in Florida, November 11, 2002
November 11, 2002 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 11, 2:30 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Nov 11, 2:30 PM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST MON NOV 11 2002
AREA RADARS ARE SHOWING SHOWERS AND THUNDERSTORMS LINGERING OVER
MAINLY SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE...WITH MORE
CONVECTION DEVELOPING TO OUR WEST. WHILE THE TORNADO WATCH BOX
EXPIRED AT 1 PM EST...IT IS POSSIBLE ANOTHER WILL BE ISSUED THIS
AFTERNOON OR EVENING. AREA SKIES ARE PARTLY TO MOSTLY SUNNY EAST AND
PARTLY CLOUDY WEST...WITH TEMPERATURES WARMING INTO THE MID 80S
LIKELY TO GIVE A LITTLE BOOST TO THE AMBIENT INSTABILITY. THE TLH
MORNING SOUNDING WAS MOIST BELOW 550 MB AND UNSTABLE (LI = -6 AND
CAPE AOA 3500 J/KG UNMODIFIED). THE SQUALL LINE SEEMS TO BE
WEAKENING AT THIS POINT...WITH THE PORTION OF THE FRONT TO OUR WEST
HAVING GONE STATIONARY.
MODELS REMAIN IN GOOD AGREEMENT WITH THE SURFACE AND UPPER LEVEL
FEATURES...WITH THE UPPER TROF AXIS SLOWLY SWING THROUGH OUR AREA
EARLY WED. AT THE SURFACE MODELS NOW DIFFER ON DEVELOPING A WAVE ON
THE FRONT. THE ETA CLOSES OFF A LOW OVER THE CAROLINAS TUE
AFTERNOON...THE NGM SHOWS A LOW OVER THE CAROLINAS TUE EVENING...
WHILE THE AVN CLOSED A LOW OVER THE CAROLINA/VA PIEDMONT TUE
MORNING. ALL LIFT THE LOW NE THROUGH THE NEXT 24 TO 36 HOURS. WILL
LEAN TOWARD AVN SOLUTION WHICH SHOWS THE FRONT TRAVELING THROUGH OUR
AREA BETWEEN 06Z AND 18Z TUE. WHILE THE SEVERE THREAT WILL BE
DECREASED ON TUE...MODELS CONTINUE TO SHOW ABUNDANT MOISTURE BEHIND
THE FRONT...WITH LIGHT RAIN SHOWN CONTINUING INTO EARLY WED...ALTHO
THE BULK OF THE RAIN WILL OCCUR TONIGHT THROUGH TUE EVENING. A
STRONG HIGH WILL BUILD EASTWARD OVER OUR CWA BEGINNING WED...
PROVIDING MOSTLY SUNNY DAYS AND CLEAR AND COOL NIGHTS INTO THE
BEGINNING OF NEXT WEEK. NEAR RECORD TEMPERATURES TODAY WILL GIVE WAY
TO BELOW NORMAL TEMPS...BOTH MAX AND MIN...WED AFTERNOON THROUGH
MON. DESPITE ESSENTIAL AGREEMENT AMONG THE MODELS...TIMING OF THE
FRONT WILL AFFECT BOTH POPS AND TEMP. HAVE LEANED TOWARD AVN TEMPS
AND POPS IN THIS FORECAST.
MARINE: WINDS HAVE BEEN MARGINALLY IN THE 15 TO 20 KNOT RANGE OVER
THE PAST FEW HOURS...AND SEAS ARE APPROACHING 6 FEET. WILL KEEP
SCEC FOR NOW...SCA WILL LIKELY BE NEEDED FOR TUESDAY NIGHT INTO
WEDNESDAY AS GUSTY NW WINDS MOVE IN BEHIND THE FRONT.
FIRE WX: NO CONCERNS.
PRELIM NUMBERS...
TLH 66 70 51 65 7850
PFN 65 68 50 66 7840
DHN 60 63 46 62 9830
ABY 62 64 45 62 8840
VLD 66 70 51 64 6860
CTY 68 78 57 65 3661
.TLH...
AL...NONE.
GA...NONE.
FL...NONE.
AFD
Hazardous weather outlook, Nov 11, 6:00 AM EST, 14 hours 17 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-111600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON NOV 11 2002
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A LINE OF STRONG TO SEVERE STORMS WILL MOVE EAST ACROSS THE FLORIDA
PANHANDLE AND ADJACENT WATERS...SOUTHEAST ALABAMA AND A PORTION OF
SOUTHWEST GEORGIA THIS MORNING. THE PRIMARY THREATS WILL BE DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER WILL SHIFT EAST TO
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE
ADJACENT COASTAL WATERS. THE PRIMARY THREATS WILL CONTINUE TO BE
DAMAGING WINDS AND TORNADOES.
.RIP CURRENTS...
THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THROUGH THIS
AFTERNOON FOR THE BEACHES WEST OF APALACHICOLA DUE TO STRONG ONSHORE
WINDS.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.
.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY. LOCAL SPOTTER SELF-ACTIVATION SHOULD
SUFFICE THIS MORNING OVER AFFECTED AREAS IN SOUTHEAST ALABAMA AND
THE EASTERN FLORIDA PANHANDLE. BY NOON TODAY...THERE WILL BE ENOUGH
OF A WIDESPREAD SEVERE WEATHER THREAT TO WARRANT HAVING A NET
CONTROLLER STATIONED AT THE NWS TALLAHASSEE OFFICE.
.DAYS TWO THROUGH SEVEN...
ON TUESDAY...THE POSSIBILITY FOR SEVERE WEATHER WILL CONTINUE AS A
LOW PRESSURE AREA DEVELOPS JUST WEST OF THE OUTLOOK AREA ALONG THE
COLD FRONT. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING
STRAIGHT LINE WINDS AND TORNADOES. THE SEVERE WEATHER THREAT SHOULD
FINALLY END LATE TUESDAY AND EARLY WEDNESDAY AS THE COLD FRONT MAKES
A FINAL PUSH THROUGH THE OUTLOOK AREA. DRY AND QUIET WEATHER SHOULD
THEN PREDOMINATE WEDNESDAY THROUGH SUNDAY.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
22-BARRY
In the hours before
Local storm report, Nov 11, 6:15 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM EST MON NOV 11 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
515 PM 10 S COLQUITT GA 1.00 INCH HAIL
11/11/02 MILLER REPORTED BY COUNTY
EM. TIME ESTIMATED.
48-TURNAGEThunderstorm Wind, Bay
- When
- November 11, 8:17 PM EST
- Where
- Bay County, (Pfn)panama City Arp
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.217, -85.683
A 60-mph wind gust was recorded by the Panama City-Bay County Airport ASOS.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, November 11, 20022 deaths · 1 event
- Tornado in South Carolina, November 11, 2002$250,000 · F1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 11, 20022 injured · $22,000 · F1 · 10 events
- Tornado in Louisiana, November 11, 2002$35,000 · F1 · 1 event
- Damaging Wind in South Carolina, November 11, 2002$100,000 · 65 kt wind · 1 event
- Damaging Wind in Alabama, November 11, 2002$75,000 · 60 kt wind · 1 event
- Damaging Wind in Maryland, November 11, 2002$75,000 · 1 event
- Damaging Winds in South Carolina, November 11, 2002$21,000 · 80 kt wind · 9 events
- Hail and Damaging Winds in Virginia, November 11, 2002$15,000 · 1.75 in hail · 9 events
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321698.